MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM H, HA COATED STEM SIZE 6 STD; CEMENTLESS FEMORAL STEM

MEDACTA INTERNATIONAL SA AMISTEM H, HA COATED STEM SIZE 6 STD; CEMENTLESS FEMORAL STEM
Catalog Number 01.18.136
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 07/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On 18 august 2017 the medical affairs performed a clinical evaluation and commented as follows: partial revision on a cementless primary tha after 1,5 years.The quality of the available x-rays is extremely poor and no real assessment can be made.It appears that the stem is proximally debonded and radiographically loose.Some black shadows, both proximally and distally, are visible, but we cannot determine whether they are visual artefacts or signs of a specific situation.The root cause for this failure cannot be determined with the information at hand.Batch review performed on 22 august 2017.Lot 140016: (b)(4) items manufactured and released on 08 april 2014.Expiration date: 2019-02-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Revision surgery performed due to stem loosening, 1 year and 5 months after primary surgery.The stem was easily removed with the extractor.It seems that the prosthesis never really integrated into the metaphyseal part and the patient has always been painful.
 
Additional Manufacturer Narrative
On 13 september 2017 the r&d project manager performed a visual inspection of the retrieved items and commented as follows: the stem was analyzed.The ha coating was totally absorbed in the distal region while in metaphysial area was still present, indicating an unproper fixation in the proximal region that could have caused the pain in the patient.Fibrotic tissues was noticed in some macrostructures and a small groove was present under the taper, probably occurred during the revision.The ceramic ball head showed some signs on the rim, probably occurred during the extraction from the stem.From the received pieces it was not possible to determine the root cause of the event.

Brand Name
AMISTEM H, HA COATED STEM SIZE 6 STD
Common Device Name
CEMENTLESS FEMORAL STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6819962
Report Number3005180920-2017-00476
Device Sequence Number10773473
Product Code LZO
UDI-Device Identifier07630030804120
UDI-Public07630030804120
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue Number01.18.136
Device Lot Number140016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/28/2017
Supplement Date Received by Manufacturer07/28/2017
Initial Report FDA Received Date08/25/2017
Supplement Report FDA Received Date10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight83